Dermatology Expert Forum
What kind of rash?
About This Forum:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care. All questions will be answered by a medical professional.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal
What kind of rash?
Hello. I'm a male, 38. I've had difficulty determining how to treat what I have. I've had a reddened, blanchable area on one side of my urethral opening. It is always there, every day for the last 4 years. It doesnt itch and no puss or other liquid comes out of it. It doesn't hurt at all.The reddened area is the length of my urethral opening,  and it spreads outward about 1/4 inch. I'm only afflicted on one side of my urethral opening. The skin overtime had become somewhat coarse or leathery.
I do not engage in risky sexual behavior. I tested negative for a urinary tract infection. The only medication I take is propecia for hair loss(I began this medication about 4 years ago also)
I also have had for at least 4 years, post void dribbling. Therefore, the area in question is moist alot.
The rash began as little pin sized (1mm)clusters of red dots . These  blanch when pressed. When sexually excited blood would fill in and these pin sized red dots and they would become slightly elevated(due to engorgement).
So after 4 years of this,what I have today is an area of coarse pinkish-red skin with intermittent, petechiae-like red dots. If I squeeze my glans(or get aroused) the entire area becomes darker red(almost purple). Once again, the entire area is about 1/4 inch x 1/4 inch and is directly adjacent to the urethral opening. Over 4 years the infliction grew to the size it is but it doesnt seem to be getting any bigger.

Could it be that constant moisture(from the post void dribbling) caused this?
If so, how can I treat it.
Could this be an adverse reaction to propecia(I think propecia causes you to urinate out something)?
Could this be bacterial or viral or fungal?
I tried hydrocortisone for a few days but it seemed to get worse.
Its almost as if I'm bleeding into my own skin.
If you have any Ideas please let me know. Thanks alot.
Discussion is closed
Cancel
4 Answers
Page 1 of 1
242489 tn?1210500813
Yes, moisture could have caused this.  On the other hand many men have little red vascular dots near the urethral opening.  It certainly isn't viral or fungal.  The best advice I can give you is to ignore it and leave it alone.  If you haven't already done so, ask a dermatologist or urologist to have a look.  Then forget about it.

Best.

Dr. Rockoff
Discussion is closed
Cancel
Comment
Avatar universal
hey everyone i am 12 years old and for about a year now i have had a weird skin problem noone seems to know what it is??..it started around the nose and spread so fast that it nearly covered my whole face...it was scaly,red,itchy and stingy it has seemed to be gone now but my face is extremly oily and i have a outlined discoulouration on my face its sorta pinky purple....is this permanint...and i also have a few  pimples not many but every time i use a face wash to get rid of it i break out in  a rash..what is this???
Discussion is closed
Cancel
Comment
Avatar universal
the rash i have is on my genitals and is at the root of the hair. puss will come out if u squeez them, there are alot of them, they are the color of skin (not red). What is it and what can i do do prevent it?
Discussion is closed
Cancel
Comment
Avatar universal
A related discussion, weird rash was started.
Discussion is closed
Cancel
Comment
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank